Alert archive / Wisconsin / Frost Advisories in 2010
Frost Advisory 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this frost advisory at Sep 25, 2010, 3:41 PM CDT for Chisago County, Isanti County, Kanabec County, Minnesota; 7 counties in Wisconsin. It took effect at Sep 26, 2010, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2010, 3:41 PM CDT (20:41 UTC)
- In effect from
- Sep 26, 2010, 1:00 AM CDT
- Expired
- Sep 26, 2010, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Twin Cities, MN
Counties Chisago County, MN, Isanti County, MN, Kanabec County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 120 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
709 WWUS73 KMPX 252041 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 341 PM CDT SAT SEP 25 2010 ...FROST DEVELOPING OVER PARTS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN LATER TONIGHT... .THE NATIONAL WEATHER SERVICE HAS ISSUED A FROST ADVISORY FOR PARTS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...EFFECTIVE FROM 100 AM UNTIL 800 AM SUNDAY MORNING. SOME CITIES IN THE FROST ADVISORY ARE MORA...CAMBRIDGE...RICE LAKE AND LADYSMITH. CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DIP INTO THE 30S OVERNIGHT. TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S WITH FROST FORMATION LIKELY AFTER MIDNIGHT. MNZ045-052-053-WIZ014>016-025-027-260445- /O.NEW.KMPX.FR.Y.0001.100926T0600Z-100926T1300Z/ KANABEC-ISANTI-CHISAGO-POLK-BARRON-RUSK-DUNN-CHIPPEWA- INCLUDING THE CITIES OF...MORA...CAMBRIDGE...CENTER CITY... AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH... MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS...BLOOMER 341 PM CDT SAT SEP 25 2010 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. * TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S LATE TONIGHT AND EARLY SUNDAY MORNING. * FROST CAN DAMAGE OR KILL SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... COVER OR BRING PLANTS INDOORS TO PROTECT THEM FROM THE FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
129 WWUS73 KMPX 260144 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 844 PM CDT SAT SEP 25 2010 ...FROST POSSIBLE OVER PARTS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN LATE TONIGHT... .THE NATIONAL WEATHER SERVICE HAS ISSUED A FROST ADVISORY FOR PARTS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN... EFFECTIVE FROM 100 AM UNTIL 800 AM SUNDAY MORNING. SOME CITIES IN THE FROST ADVISORY ARE MORA...CAMBRIDGE...RICE LAKE...LADYSMITH... EAU CLAIRE AND MENOMONIE. CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DIP INTO THE 30S OVERNIGHT. TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S WITH FROST FORMATION LIKELY AFTER MIDNIGHT. WIZ023-028-260945- /O.EXA.KMPX.FR.Y.0001.100926T0600Z-100926T1300Z/ ST. CROIX-EAU CLAIRE- INCLUDING THE CITIES OF...HUDSON...NEW RICHMOND...EAU CLAIRE... ALTOONA 844 PM CDT SAT SEP 25 2010 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. * TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S LATE TONIGHT AND EARLY SUNDAY MORNING. * FROST CAN DAMAGE OR KILL SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... COVER OR BRING PLANTS INDOORS TO PROTECT THEM FROM THE FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MNZ045-052-053-WIZ014>016-025-027-260945- /O.CON.KMPX.FR.Y.0001.100926T0600Z-100926T1300Z/ KANABEC-ISANTI-CHISAGO-POLK-BARRON-RUSK-DUNN-CHIPPEWA- INCLUDING THE CITIES OF...MORA...CAMBRIDGE...CENTER CITY... AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH... MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS...BLOOMER 844 PM CDT SAT SEP 25 2010 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. * TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S LATE TONIGHT AND EARLY SUNDAY MORNING. * FROST CAN DAMAGE OR KILL SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... COVER OR BRING PLANTS INDOORS TO PROTECT THEM FROM THE FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
834 WWUS73 KMPX 260809 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 309 AM CDT SUN SEP 26 2010 ...FROST POSSIBLE OVER PARTS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN... .A FROST ADVISORY REMAINS IN EFFECT FOR PARTS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN... EFFECTIVE UNTIL 800 AM THIS MORNING. SOME CITIES IN THE FROST ADVISORY ARE MORA...CAMBRIDGE...RICE LAKE...LADYSMITH... EAU CLAIRE AND MENOMONIE. MOSTLY CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO DIP INTO THE LOWER TO MIDDLE 30S ACROSS THE ADVISORY AREA... AND SOME READINGS WILL BRIEFLY DIP BELOW FREEZING BEFORE DAYBREAK. FROST FORMATION IS LIKELY... WITH LOCALIZED FREEZING CONDITIONS POSSIBLE. MNZ045-052-053-WIZ014>016-023-025-027-028-261300- /O.CON.KMPX.FR.Y.0001.000000T0000Z-100926T1300Z/ KANABEC-ISANTI-CHISAGO-POLK-BARRON-RUSK-ST. CROIX-DUNN-CHIPPEWA- EAU CLAIRE- INCLUDING THE CITIES OF...MORA...CAMBRIDGE...CENTER CITY... AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 309 AM CDT SUN SEP 26 2010 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S BY DAYBREAK... WITH LOCALIZED READINGS NEAR 30. * FROST CAN DAMAGE OR KILL SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... COVER OR BRING PLANTS INDOORS TO PROTECT THEM FROM THE FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at Sep 25, 3:02 PM CDT, 39 minutes earlier.
Area forecast discussion, Sep 25, 3:02 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 302 PM CDT SAT SEP 25 2010 .DISCUSSION... SHORTWAVE THAT HAD MOVED SOUTH OVER THE MIDWEST...HAD CARVED OUT A DECENT TROUGH OVER THE UPPER GREAT LAKES. THIS WILL HELP DRAWN SOME COLD AIR INTO THE REGION OVERNIGHT. CLEARING SKIES AND LIGHT WINDS WILL ALLOW FOR TEMPS TO DROP INTO THE 30S MOST LOCATIONS. FROST WILL DEVELOP MAINLY NORTH OF INTERSTATE 94...ESPECIALLY WELL NORTH AND EAST OF THE TWIN CITIES. WL GO AHEAD AND ISSUE A FROST ADVISORY FROM 100 AM UNTIL 800 AM SUNDAY MORNING. RATHER BENIGN WEATHER PATTERN OVER THE NEXT FIVE DAYS...WITH MINOR SHORTWAVE TROUGHS AND IMPULSES MOVING INTO THE UPPER RIDGE AND CLIPPING NORTHERN MINNESOTA DURING THE PERIOD. MOST OF THE UPPER DYNAMICS AND MOISTURE CONVERGENCE STAYS WELL NORTH OF OUR FORECAST AREA EXCEPT ON MONDAY WHEN A STRONGER TROUGHS DEEPEN OVER THE WESTERN GREAT LAKES. WL MENTION SOME SMALL POPS OVER EAST CENTRAL MN AND WESTERN WISCONSIN. REST OF THE FORECAST AREA WILL REMAIN DRY THROUGH THE FORECAST PERIOD AS REX BLOCK MAINTAINS OVER THE CONUS THRU 240 HOURS. THUS...NOT MUCH CHANGE IN THE OVERALL WEATHER PATTERN ANTICIPATED. && .AVIATION.../18Z TAF ISSUANCE/ LIGHT PRECIP EVENT COMING TO AN END ACROSS THE AREA THIS AFTERNOON AS STRONG SHORTWAVE EVIDENT ON WATER VAPOR SLIDES INTO IOWA. AT THE SFC...HIGH PRESSURE IS BUILDING DOWN FROM THE ARROWHEAD...HOWEVER SOME LEFT OVER MOISTURE HAS BEEN TRAPPED UNDER BUILDING UPPER RIDGE OVER WRN MN. THIS BAND OF MOISTURE ASSOCIATED CLOUD COVER WILL CONTINUE TO BRING PERIODS OF IFR/MVFR CIGS TO AXN/RWF AND SURROUNDING FIELDS THROUGH 21Z. OTHER THAN THAT...SKIES WILL CLEAR OUT THROUGH THE REST OF THE AFTERNOON...GOING SKC FROM TONIGHT THROUGH SUNDAY. ONLY OTHER ISSUE TO WATCH WILL BE FOG POTENTIAL TONIGHT. HIGHEST CONFIDENCE IN OCCURRENCE IS OUT WEST...WHERE DEWPS ARE EXPECTED TO REMAIN HIGHEST. SREF PROBS FOR VSBY LESS THAN 3SM HIGHEST WEST OF AXN/RWF...WHERE DENSE FOG MAY BE POSSIBLE...BUT ENOUGH CONFIDENCE IN FOG HAPPENING AT RWF/AXN TO INTRODUCE SOME 4SM VSBY REDUCTIONS FOR NOW. FURTHER EAST...DRIER AIR LOOKS TO KEEP FOG THREAT MINIMAL...WITH RNH/EAU LIKELY HAVING MORE PROBLEMS WITH FROST. GIVEN INFLUENCE OF HIGH PRESSURE...WINDS WILL BE LGT AND VRB UNTIL LATE SUNDAY MORNING. KMSP...BRIEF MVFR CIG MOVED THROUGH MSP JUST BEFORE TAF ISSUANCE...AND BASED ON LACK OF LOWER CIGS AROUND THE TWIN CITIES...THAT SHOULD BE IT FOR SUB VFR CONDITIONS AT THE TERMINAL. OTHER THAN THAT...LOOK FOR LIGHT WINDS FOR THE REST OF TODAY AND TONIGHT...WITH A LIGHT E TO NE FLOW WHEN WINDS BRIEFLY KICK UP. WINDS DO NOT LOOK TO PICK UP OVER 5 KTS UNTIL LATE SUNDAY MORNING...AS SFC RIDGE SLIDES EAST...ALLOWING SRLY WINDS TO 10 KTS BY THE AFTERNOON. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JM/MPG
Hazardous weather outlook, Sep 25, 10:34 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1034 AM CDT SAT SEP 25 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 261545- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1034 AM CDT SAT SEP 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT FLOOD WARNINGS REMAIN IN EFFECT FOR MUCH OF SOUTHERN MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN. PLEASE CHECK THE LATEST FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MANY RIVERS AND STREAMS HAVE REACHED OR ARE FORECAST TO EXCEED FLOOD STAGE ACROSS SOUTHERN MINNESOTA INTO WEST CENTRAL WISCONSIN INTO NEXT WEEK. PLEASE CHECK THE LATEST FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 2:21 PM CDT | Areal Flood Warning | MPX | Blue Earth, Brown, Dakota, Goodhue, Le Sueur, Nicollet and 4 more | 3 days |
| Sep 25, 2:42 PM CDT | Areal Flood Warning | MPX | Chippewa, Dunn, Eau Claire, Pepin, Pierce, Rusk | 4 days |
Nearby
Frost Advisories in Wisconsin, 2010Frost Advisories in Minnesota, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.